MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Codes No Display/Image (1183); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 02 february 2026.It was reported that visualization issues occurred.The 90% stenosed target lesion was located in a severely tortuous and severely calcified right coronary artery.The opticross hd imaging catheter was advanced for ultrasound examination of the target lesion; but the image could not be displayed.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the catheter was twisted and entangled with the guidewire, and the imaging window was rippled.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The device was returned for analysis.Visual inspection revealed that the sheath assembly was kinked.The catheter was observed to be twisted and entangled with the guidewire, and the imaging window was rippled.Impedance testing showed an electrical open at the distal end of the catheter, between 0 and 10 cm from the distal housing.The transducer level impedance test using the microprobe could not be performed due to the condition of the transducer/distal housing.

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24430557
Report Number2124215-2026-10120
Device Sequence Number21406930
Product Code OBJ
UDI-Device Identifier08714729960768
UDI-Public(01)08714729960768(17)260911(10)37435673
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0037435673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight71 KG